Don’t Take too Much Tylenol®

| Posted in Acetaminophen, Tylenol | | No Comments

Acetaminophen (Tylenol®) is one of the most commonly used medications for relief of pain and to reduce fevers, and it is generally safe for most patients. However, it is important to recognize the dangers of taking too much acetaminophen. To avoid liver toxicity, the maximum that should be taken by an adult in 24 hours is 4000mg. Lower doses can be problematic in children. Read the label on over-the-counter medications to find the acetaminophen content in each dose. It is also important to know that acetaminophen is often combined with other drugs in over-the-counter cough and cold preparations and prescription pain medications such as Vicodin® and Percocet®. If you are unsure if acetaminophen is in your medications, be sure to ask our pharmacist. If you suspect that you have taken more than the recommended maximum dosage of acetaminophen, seek immediate medical attention to prevent potentially irreversible liver damage. Our compounding pharmacy can customize medications with the proper dose and ingredients for each patient - “just what the doctor ordered”. 

No Comments

Leave a comment




Comments have to be approved before showing up..